Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 26, 2018, 5:21 AM CDT for Champaign County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 5:21 AM CDT (10:21 UTC)
- Expired
- Jun 26, 2018, 6:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
County Champaign County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
754
WWUS83 KILX 261021
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT TUE JUN 26 2018
ILZ038-043>046-261100-
Vermilion-Piatt-McLean-De Witt-Champaign-
521 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...NORTHEASTERN
DE WITT...NORTHWESTERN VERMILION...SOUTHEASTERN MCLEAN AND CHAMPAIGN
COUNTIES UNTIL 600 AM CDT...
At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Le Roy to near De Land to near Monticello.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Champaign, Rantoul, Monticello, Urbana, Savoy, Mahomet, St. Joseph,
Le Roy, Farmer City, Fisher, Thomasboro, Gifford, Mansfield,
Saybrook, Rankin, De Land, Bondville, Lake Of The Woods, Seymour and
White Heath.
This includes the following highways...
Interstate 57 between mile markers 227 and 257.
Interstate 72 between mile markers 165 and 182.
Interstate 74 between mile markers 145 and 193.
LAT...LON 3991 8853 4014 8865 4033 8890 4062 8846
4040 8846 4040 8793 4049 8793 4049 8791
4022 8777
TIME...MOT...LOC 1020Z 235DEG 38KT 4030 8882 4016 8863 4000 8854
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:35 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 26, 2:35 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 235 AM CDT Tue Jun 26 2018 .SHORT TERM...(Today and tonight) ISSUED AT 235 AM CDT Tue Jun 26 2018 Early morning surface map showed the warm front just to our southwest, extending to a nearly stacked low in northwest Iowa. A few showers and storms have recently formed along the east and northeast fringes of the forecast area, though the main focus is with two bands of convection to our west and southwest. The first one is moving northeast through the St. Louis metro, and should be moving into the southwest CWA around sunrise. The second one in Iowa/Missouri is progged by the high-res models to start entering the western CWA around midday. NAM/GFS have some rather robust CAPE's by that point, as well as around 30-35 knots of bulk shear at 0-6km. Latest Day1 convective outlook kept the slight risk of severe weather as far east as I-57. Best chance for any tornado activity looks to be in northwest Illinois closer to the afternoon position of the warm front, though a few can't be ruled out further south. By midnight, most of the lingering showers/storms will be east of I-55, but will maintain likely PoP's through the night over southeast Illinois. && .LONG TERM...(Wednesday through Monday) ISSUED AT 235 AM CDT Tue Jun 26 2018 No significant changes with the heat trends through the weekend. Highs in the 90s begin to arrive Thursday. Friday still looks to be the hottest day of the period, with highs in the mid 90s and heat index values around 110. A bit early to be issuing advisories, but that bridge will need to be crossed over the next day or so. Increased clouds/rain chances late weekend should ease the heat a bit by Sunday. MCS tracks will be guided by the periphery of the upper ridge later this week. The main models are starting to point toward Thursday as one period we need to watch for MCS activity. The NAM, GFS and ECMWF models are all quite gung-ho on the prospects, though the NAM is several hours slower than the other two models. Have bumped up PoP's to around 40% on Thursday afternoon from about Springfield westward. Later on, the GFS ramps up PoP's quite a bit on Saturday on the back side of the ridge. This may be a bit aggressive, and will keep rain chances only around 20% over the eastern CWA for now. Better chances are on tap for Sunday, as the longer range models are in good agreement with a front coming in from the northwest. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1052 PM CDT Mon Jun 25 2018 A warm front is expected to push north into our area late tonight which will bring ceilings down into the MVFR category with occasional IFR cigs, especially across PIA, BMI and CMI. Isolated showers will be possible during the early morning hours with a larger area of showers and thunderstorms expected to affect the TAF sites after 11z Tuesday. We should see that area of rain and storms move out by early afternoon with a lull in the precip, but more showers and strong to locally severe storms will be possible after 20z Tuesday and extend into the evening hours. Coverage of the late day activity still very much in doubt at this point so will handle it with a VCTS. The morning MVFR and local IFR cigs will give way to scattered to broken cigs (VFR) in the afternoon. Surface flow tonight will gradually veer into the southeast as the warm front approaches late tonight and then will shift into the south at all sites as the boundary shifts north of the forecast area by late morning. Wind speeds tonight will range from 8 to 13 kts and from 10 to 15 kts on Tuesday with a few gusts around 20 kts at times during the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Smith
Hazardous weather outlook, Jun 25, 3:14 PM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Mon Jun 25 2018 ILZ027>031-036-037-040-041-047-049-050-261100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 314 PM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated to scattered thunderstorms are expected late this afternoon and tonight. There is a marginal risk of severe storms with gusty winds and hail possible. Locally heavy rains and frequent lightning are also a risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Minor flooding is expected to occur or develop over the Illinois River during the next several days. Scattered thunderstorms are expected on Tuesday and Tuesday night. There is a slight risk of severe storms late Tuesday afternoon and Tuesday evening for damaging winds, large hail and isolated tornadoes possible. Locally heavy rains and frequent lightning are also a risk. There is a chance of thunderstorms again late Saturday night and Sunday. Another heat wave is expected from Thursday through Sunday. High temperatures are forecast to be in the upper 80s to mid 90s, with afternoon heat indices peaking from 95 to 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061>063-261100- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 314 PM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated to scattered thunderstorms are expected late this afternoon and tonight. There is a marginal risk of severe storms with gusty winds and hail possible. Locally heavy rains and frequent lightning are also a risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms are expected on Tuesday and Tuesday night. There is a slight risk of severe storms late Tuesday afternoon and Tuesday evening for damaging winds, large hail and isolated tornadoes possible. Locally heavy rains and frequent lightning are also a risk. There is a chance of thunderstorms again late Saturday night and Sunday. Another heat wave is expected from Thursday through Sunday. High temperatures are forecast to be in the 90s, with afternoon heat indices peaking from 100 to 110 degrees. .SPOTTER INFORMATION STATEMENT... There is a small chance that spotter activation may be needed late this afternoon and evening...southwest of a Jacksonville to Shelbyville line. ILZ066>068-071>073-261100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Isolated to scattered thunderstorms are expected tonight. There is a marginal risk of severe storms with gusty winds and hail possible. Locally heavy rains and frequent lightning are also a risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Flooding will continue along the Wabash river from Riverton Indiana and upstream during the next several days. Scattered thunderstorms are expected on Tuesday and Tuesday night. There is a marginal risk of severe storms late Tuesday afternoon and Tuesday evening for damaging winds and hail. Locally heavy rains and frequent lightning are also a risk. There is a chance of thunderstorms again late Saturday night and Sunday. Another heat wave is expected from Thursday through Sunday. High temperatures are forecast to be in the 90s, with afternoon heat indices peaking from 100 to 110 degrees. .SPOTTER INFORMATION STATEMENT... There is a small chance that spotter activation may be needed late this evening...south of a Shelbyville to Terre Haute line. Auten
In the hours before
Special weather statement, Jun 26, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT TUE JUN 26 2018
ILZ038-043>046-261100-
Vermilion-Piatt-McLean-De Witt-Champaign-
521 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...NORTHEASTERN
DE WITT...NORTHWESTERN VERMILION...SOUTHEASTERN MCLEAN AND CHAMPAIGN
COUNTIES UNTIL 600 AM CDT...
At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Le Roy to near De Land to near Monticello.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Champaign, Rantoul, Monticello, Urbana, Savoy, Mahomet, St. Joseph,
Le Roy, Farmer City, Fisher, Thomasboro, Gifford, Mansfield,
Saybrook, Rankin, De Land, Bondville, Lake Of The Woods, Seymour and
White Heath.
This includes the following highways...
Interstate 57 between mile markers 227 and 257.
Interstate 72 between mile markers 165 and 182.
Interstate 74 between mile markers 145 and 193.
LAT...LON 3991 8853 4014 8865 4033 8890 4062 8846
4040 8846 4040 8793 4049 8793 4049 8791
4022 8777
TIME...MOT...LOC 1020Z 235DEG 38KT 4030 8882 4016 8863 4000 8854
ShimonNearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.